MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0
Model Number 5.0.10
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2012
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant results from testing vs.Reported.The typing results on the ih-1000 were automatically accepted as "a1b" rh positive when the visual assessment demonstrated b rh positive results.The customer handed in the data files of the instrument.The investigation of the files is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported discrepant results from testing vs.Reported.The typing results on the ih-1000 were automatically accepted as "a1b" rh positive when the visual assessment demonstrated b rh positive results.The customer handed in the data files of the instrument.We were informed by the customer, that the patient previous type was o rhd negative, however, the patient received a b rhd positive transplant over the course of testing.Based on the trace file analysis it was determined that the issue was related to the unusual history of this specific patient in combination with a wrong interpretation change by the user.The reason for the a1b interpretation was that one user set an a1 interpretation manually on (b)(6), 2021.However, this interpretation did not match with the actual result, as could be confirmed on the picture provided by the customer.Due to the b rhd positive bone marrow transplant the recipients blood type gradually changed to the donor type.Furthermore, as there is no assay available for the determination of a-subgroups, the entered subgroup result could neither be confirmed nor excluded by the interpretation software ih-com.Additionally, for the rhd the interpretation was set as rhd negative even if there was a double population (dp).The following samples collected in (b)(6) and (b)(6) showed similar results, however the users manually changed the interpretation to o rhd negative.On (b)(6), 2021 the blood group eventually changed to the donor type b rhd positive but was still manually interpretated as o rhd negative although the ih-com flagged this result as "abo not interpretable rhd not interpretable".On (b)(6), 2021 the blood group was manually interpreted as b rhd positive, in accordance with the result image.Due to a plausibility check to the previous result from (b)(6), 2021 (blood group o) the ih-com flagged this result as "abo not interpretable rhd not interpretable".Moreover, this was the last result before the activation of autovalidation.On (b)(6), 2021 the result was for the first time automatically interpreted as "a1b rhd positive" due to the manually a1 interpretation in february.After this, all results are automatically accepted as a1b due to an incorrect user selection in february for the a1 subgroup.Except results which would be blocked for review by the user due to a discrepancy like a dp on anti-b well.Based on the analysis the complaint is classified as confirmed - epp (expected product performance).All well gradings by the ih-com are conform to the pictures provided by the ih-1000.The incorrect interpretation of the patient as "a1(b)" was due to a previous incorrect manual change of the abo blood group to a1 subgroup by the user.If an a1 is selected, an additional property is set which the processed test does not contain at all.As the ih-com v5.0.10 uses not only the very last result but all past results for the overall result interpretation, this incorrect change had the consequence that later, when the autovalidation was activated, the "a1" was taken over by the ih-com.For the automatic overall result interpretation in version v5.0 all previous findings will be used for the evaluation.As in the past for the same patient a user selected manually the a1 interpretation, ih-com had to take into account not only the current finding of blood group b, but also the manually set interpretation (a1-subgroup) for the interpretation of the overall patient result.As no a-subgroup determination was performed, because of the non-availability of an appropriate assay, the ih-com had no reason to exclude the manually set interpretation a1 and since it did not found any discrepancy for this property (as it was not tested) the a1 interpretation was maintained.However, the behavior of the finding has already been changed for the newest ih-com version v5.2.5 because the way the ih-com is considering the patient history to create the overall interpretation of the sample / patient result was changed.With ih-com v5.2.5, the newest version released in (b)(6) 2021 in the us, ih-com just compares with the very last result (here: (b)(6), 2021 = blood group b) of the history and in this case, the patient would have been interpreted as "b" and not as "a1b" as the "a1 result" was much older ((b)(6), 2021).Even if the very last result for the patient would be manually set to a1 and then a new result (blood group b) would be processed the ih-com v5.2 would recognize this discrepancy due to a plausibility check to the previous result and the current b result would be flagged as "abo not interpretable".This applies not only to a wrong selected a-subgroup but also to a wrong selected blood group.We highly recommend to the customer not to change the blood group interpretation in case of an obvious agglutination in the gel column.

Brand Name
IH-COM V5.0
Common Device Name
IH-COM V5.0
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11884491
Report Number9610824-2021-00035
Device Sequence Number3148750
Product Code KSZ
UDI-Device Identifier07611969234417
UDI-Public(01)07611969234417
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BK180275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0.10
Device Catalogue Number009101
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).; IH-1000, SN (B)(4)